Skip to Main content Skip to Navigation
New interface
Journal articles

Arbitrary discontinuities in finite elements

Abstract : A technique for modelling arbitrary discontinuities in finite elements is presented. Both discontinuities in the function and its derivatives are considered. Methods for intersecting and branching discontinuities are given. In all cases, the discontinuous approximation is constructed in terms of a signed distance functions, so level sets can be used to update the position of the discontinuities. A standard displacement Galerkin method is used for developing the discrete equations. Examples of the following applications are given: crack growth, a journal bearing, a non‐bonded circular inclusion and a jointed rock mass.
Complete list of metadata

Cited literature [18 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01005275
Contributor : Nicolas Moës Connect in order to contact the contributor
Submitted on : Sunday, June 16, 2019 - 1:00:43 PM
Last modification on : Friday, July 1, 2022 - 2:00:23 PM

File

Belytschko2001.pdf
Files produced by the author(s)

Identifiers

Citation

Ted Belytschko, Nicolas Moës, S. Usui, Chandu Parimi. Arbitrary discontinuities in finite elements. International Journal for Numerical Methods in Engineering, 2001, 50 (4), pp.993-1013. ⟨10.1002/1097-0207(20010210)50:4<993::AID-NME164>3.0.CO;2-M⟩. ⟨hal-01005275⟩

Share

Metrics

Record views

136

Files downloads

614